Re No of items on prescription
I've been having one of my prescriptions (not cancer related) for at least 10 years and once my condition was stablised was given 3 months' supply at a time. Last year I was told I should only have one months' supply at a time as the chemist gets paid every time it dispenses so insists on single month prescriptions. Fortunately my doctor prescribed two months' worth and, so far, I've been getting them. I currently take 4 tablets for various problems and the thought of having to visit Boots 4 times in a month to collect different tablets is really beyond the pale. I may be retired but I do have a life to live!
I am seriously considering changing to a smaller chemist as Boots is becoming more and more of a problem with its systems.
Hi AmberD, I am sitting looking at a box of Sandoz brand letrozole I collected yesterday. Like you my pharmacy tried to change brands and I had new side effects very quickly and went back to see him and said I only want this brand (the original femara brand was exactly the same make up as Sandoz, which he kindly checked for me, the last time I had to change brands. This was when femara vanished). They all have a number of suppliers and he had to try 5 before he found one with this brand for me. He now stocks them ahead of me coming in. I would say find a local independent chemist as they seem to be willing to listen and help. I have no side effects at all on this brand but on the others, within 2 days of changing tablets had terrible bone pain, acid reflux and was taking indigetion remedies every night to be able to lie down. Other people on here have had heart issues from the substances some tablets have in their coating. The active ingredient we want is always the same. On another matter, I have been getting 2 months supply for years and suddenly have been told I can only have 28 tablets per prescription. Has anyone else had this? I am really annoyed as its not even a month and I have to be organised and on the ball or I will run out. Good luck and keep trying to get your brand Amber, they are out there - Lily x
Hi, I am new to the forum. I finished my treatment Aug 2014. I started on letrazole and due to the joint pain it was changed to exemestane. I am just as bad. Like you, I feel like an old lady, (59) I can't do lots of things I use to and feel so frustrated. I have just had a isotope bone scan because I was so worried about the pain. It certainly sounds as if we have to cope with it. Kind regards tezz
I am new to this forum, but I have been reading with interest about Letrozole. I am 52 years old. Finished my treatment in November last year. I was given Letrozole. I am suffering really badly with joint pain. It is so bad that I take about an hour in the morning to get going. Coming down the stairs is really bad.I feel I have also gained weight. I was a keen runner before I was diagnosed,but finding it really difffiuct getting back to my running.Morning running is definalety out, this is when I preferr to run. Anybody out there in the same boat ?
I have also been on Letrozole for a couple of months. I did have some hot flushes initially and joint pains started at about four weeks but they have worn off and I am now fine. I am 60 and had a natural menopause when I was 52. I was really nervous when I stated letrozole and the side effects list made my hair stand on end but it has been fine.
All these treatments affect us all differently. Some people have more side effects and for some people the benefit in taking them is huge, even though we may not realise it at the time.
I took hormone treatment for what was then the standard 5 years. One year after stopping, mammo showed cancer back again! 100% hormone positive again.
I wish I had never come off these tablets and then almost certainly the cancer would have stayed away. They clearly do their job for me, so this time its 10 years or more on them hopefully!
I've been on Letrozole for just over a year after having a single mastectomy, chemotherapy and radiotherapy. It's a bit depressing to hear that apparently this drug is of little benefit as I was under the impression that it was the recommended treatment for oestrogen-positive breast cancers.
BTW, I've had virtually no side-effects, certainly not weight gain. If the negatives of any treatment outweigh the positives then of course it's up to the individual to decide whether to carry on with it.
I was diagnosed with intermediate DCIS last July, had right sided mastectomy and strattice reconstruction. Also had lymph nodes removed and fortunately I was lucky as there was no spread of cancer. My pathology results after mastectomy showed two small invasive tumours. I was therefore put straight onto letrozole. The side effects from this drug were quite bad, I put a stone and a half on in weight, had headaches, felt sick, very painful legs on waking in the morning and my cholesterol also increased. I decided to stop this medication after 4 months, 31 January 2015 and feel so much better.
I was very concerned and felt really guilty about not taking medication which is to prevent cancer returning. I was therefore added to an MDT discussion meeting between oncologists, nurses and radiologists. I was informed that after my individual case was discussed that the Letrozole would only be of 1% benefit over 10 years. I am so so reliev ed that I do not have to continue taking a drug that made me feel so bad.
I do hope that this inspires anyone else in a similar situation to question the decision for a drug, which in my case was completely unnecessary and very expensive to prescribe over 5 years. Hence saving the NHS thousands!
I understand and sympthamise with everyone that has to take hormone therapies because they are obviously given out for the right reason and would not stop the medication until discussion with consultant, breast care nurse and GP.